Comptes Rendus
Partial Differential Equations
Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains
Comptes Rendus. Mathématique, Volume 339 (2004) no. 5, pp. 339-344.

We study the qualitative properties of sign changing solutions of the Dirichlet problem Δu+f(u)=0 in Ω, u=0 on ∂Ω, where Ω is a ball or an annulus and f is a C1 function with f(0)0. We prove that any radial sign changing solution has a Morse index bigger or equal to N+1 and give sufficient conditions for the nodal surface of a solution to intersect the boundary. In particular, we prove that any least energy nodal solution is non radial and its nodal surface touches the boundary.

Nous étudions les propriétés qualitatives des solutions qui changent de signe du problème de Dirichlet Δu+f(u)=0 dans Ω, u=0 sur ∂Ω, où Ω est une boule ou un anneau et f une fonction C1 avec f(0)0. Nous prouvons que toute solution radiale qui change de signe a un indice de Morse supérieur ou égal à N+1 et donnons des conditions suffisantes pour que la surface nodale intersecte le bord. En particulier, nous prouvons que toute solution nodale d'énergie minimale est non radiale et sa surface nodale touche le bord.

Accepted:
Published online:
DOI: 10.1016/j.crma.2004.07.004
Amandine Aftalion 1; Filomena Pacella 2

1 Laboratoire Jacques-Louis Lions, B.C.187, université Paris 6, 175, rue du Chevaleret, 75013 Paris, France
2 Dipartimento di Matematica, Università di Roma “La Sapienza”, P.le A. Moro 2, 00185 Roma, Italy
@article{CRMATH_2004__339_5_339_0,
     author = {Amandine Aftalion and Filomena Pacella},
     title = {Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {339--344},
     publisher = {Elsevier},
     volume = {339},
     number = {5},
     year = {2004},
     doi = {10.1016/j.crma.2004.07.004},
     language = {en},
}
TY  - JOUR
AU  - Amandine Aftalion
AU  - Filomena Pacella
TI  - Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains
JO  - Comptes Rendus. Mathématique
PY  - 2004
SP  - 339
EP  - 344
VL  - 339
IS  - 5
PB  - Elsevier
DO  - 10.1016/j.crma.2004.07.004
LA  - en
ID  - CRMATH_2004__339_5_339_0
ER  - 
%0 Journal Article
%A Amandine Aftalion
%A Filomena Pacella
%T Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains
%J Comptes Rendus. Mathématique
%D 2004
%P 339-344
%V 339
%N 5
%I Elsevier
%R 10.1016/j.crma.2004.07.004
%G en
%F CRMATH_2004__339_5_339_0
Amandine Aftalion; Filomena Pacella. Qualitative properties of nodal solutions of semilinear elliptic equations in radially symmetric domains. Comptes Rendus. Mathématique, Volume 339 (2004) no. 5, pp. 339-344. doi : 10.1016/j.crma.2004.07.004. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2004.07.004/

[1] T. Bartsch; T. Weth A note on additional properties of sign changing solutions to superlinear elliptic equations, Topol. Methods Nonlinear Anal., Volume 22 (2003) no. 1, pp. 1-14

[2] T. Bartsch, T. Weth, M. Willem, Partial symmetry of least energy nodal solutions to some variational problems, J. Anal. Math. (2004), in press

[3] H. Brezis; L. Nirenberg Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Commun. Pure Appl. Math., Volume 36 (1983) no. 4, pp. 437-477

[4] A. Castro; J. Cossio; J. Neuberger A sign-changing solution for a superlinear Dirichlet problem, Rocky Mt. J. Math., Volume 27 (1997) no. 4, pp. 1041-1053

[5] G. Chen; J. Zhou; W.M. Ni Algorithms and visualization for solutions of nonlinear elliptic equations, Int. J. Bifur. Chaos Appl. Sci. Eng., Volume 10 (2000) no. 7, pp. 1565-1612

[6] J. Wei; M. Winter Symmetry of nodal solutions for singularly perturbed elliptic problems on a ball, Indiana Univ. Math. J. (2004)

Cited by Sources:

Comments - Policy


Articles of potential interest

Nodal line structure of least energy nodal solutions for Lane–Emden problems

Christopher Grumiau; Christophe Troestler

C. R. Math (2009)


Solutions with interior bubble and boundary layer for an elliptic Neumann problem with critical nonlinearity

Juncheng Wei; Shusen Yan

C. R. Math (2006)